Alert archive / Kansas / Special Weather Statements in 2020
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Apr 23, 2020, 6:21 PM CDT for Kingman County, Kansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2020, 6:21 PM CDT (23:21 UTC)
- Expired
- Apr 23, 2020, 6:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Wichita, KS
County Kingman County, KS
The radar
The Wichita radar (KICT), 57 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.4 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2530 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
997 WWUS83 KICT 232321 SPSICT Special Weather Statement National Weather Service Wichita KS 621 PM CDT Thu Apr 23 2020 KSZ082-232345- Kingman KS- 621 PM CDT Thu Apr 23 2020 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Southeastern Kingman County in south central Kansas... * Until 645 PM CDT. * At 619 PM CDT...National Weather Service meteorologists were tracking a strong thunderstorm 10 miles south of Kingman...moving east at 35 mph. * Wind gusts up to 50 mph will be possible with this storm. * Locations impacted include... Norwich, Murdock, Spivey, Cleveland and Rago. LAT...LON 3739 9820 3760 9821 3763 9781 3739 9781 TIME...MOT...LOC 2320Z 268DEG 28KT 3749 9809 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Apr 23, 2:51 PM CDT, 3 hours 30 minutes earlier.
Area forecast discussion, Apr 23, 2:51 PM CDT, 3 hours 30 minutes before
Area Forecast Discussion National Weather Service Wichita KS 251 PM CDT Thu Apr 23 2020 .SHORT TERM...(This evening through Sunday) Issued at 251 PM CDT Thu Apr 23 2020 Main challenge is convective trends this evening thru Friday night. Widely scattered convection has developed as expected just ahead of a surface trof/weak cold front across west central Kansas. Modest instability and shear combo may support some organization in the northwest flow aloft with steep lapse rates/inverted-V soundings in the drier sub-cloud base air lending to locally strong down-burst winds. Small hail is also possible. There is potential for propagation/development southeastward on various outflows toward the turnpike through the evening, though suspect waning as it does so. Otherwise, chances for showers and isolated storms will increase into Friday, in response to the amplifying upper trof across the central Plains/lower Missouri Valley. The relatively cool temperatures aloft, low level moisture and lift under the developing trof will result in scattered to numerous showers/isolated storms. Better coverages/chances over southeast Kansas by Friday afternoon. Saturday still looks dry and seasonably mild in the wake of the departing trof. Mean geopotential height rises into Sunday and return southerly low level flow will result in a warmer end to the weekend. Darmofal .LONG TERM...(Sunday night through Thursday) Issued at 251 PM CDT Thu Apr 23 2020 There is still a signal for some elevated convection with some mid-level warm moist advection/elevated instability from Sunday evening thru early Monday across mainly southern Kansas. A more pronounced upper trof is progged to deepen across the Midwest into the Great Lakes Tuesday into Wednesday. This still looks to bring a modest cold front southward across Kansas with modest chances for showers/storms, mainly across eastern Kansas. KED && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1247 PM CDT Thu Apr 23 2020 Isolated to widely scattered showers and thunderstorms are possible after about 4-5 PM generally along and west of the Flint Hills corridor. While widespread severe weather is not expected, a few storms could be capable of 50-60 mph winds, small hail, lightning, and brief heavy rain. Activity should tend to diminish toward sunset as it approaches the Flint Hills. Later tonight, scattered showers and perhaps a few thunderstorms are expected to redevelop areawide as lift increases in response to an upper trough approaching from the northwest. Weak cold advection behind a progressing cool front should support areas of MVFR or IFR ceilings mainly northwest of the KS Turnpike Friday morning. Chances for showers and thunderstorms will continue Friday across central and eastern KS. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 53 65 45 69 / 30 60 10 0 Hutchinson 50 65 43 69 / 30 60 10 0 Newton 51 64 43 67 / 30 70 10 0 ElDorado 53 66 44 68 / 30 70 20 10 Winfield-KWLD 55 67 45 69 / 30 60 20 0 Russell 48 67 41 69 / 30 40 0 10 Great Bend 49 66 40 69 / 20 50 10 10 Salina 50 66 43 69 / 30 60 10 10 McPherson 50 65 42 68 / 30 60 10 10 Coffeyville 55 69 47 68 / 30 70 40 10 Chanute 54 67 47 67 / 30 70 40 10 Iola 53 66 46 66 / 30 70 40 10 Parsons-KPPF 55 68 47 67 / 30 70 40 10 && .ICT WATCHES/WARNINGS/ADVISORIES...None. && SHORT TERM...KED LONG TERM...KED AVIATION...ADK
Hazardous weather outlook, Apr 23, 3:34 PM CDT, 2 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 334 PM CDT Thu Apr 23 2020 KSZ032-033-047>053-067>072-082-083-091>096-098>100-242045- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 334 PM CDT Thu Apr 23 2020 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...This Evening and Tonight Widely scattered showers and thunderstorms will affect locations generally west of the Kansas turnpike this evening. These showers and storms will be capable of isolated strong wind gusts of 50 to 60 mph and perhaps some small hail. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Isolated thunderstorms can be expected on Friday with the best chances along and east of the Kansas turnpike. A locally strong storm with small hail is possible in the afternoon across southeast Kansas. Isolated storms are possible across far southern Kansas late Sunday into early Monday, and across portions of central, south central and southeast Kansas Monday night through Tuesday night. At this time, the risk for severe weather appears low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
In the hours before
Special weather statement, Apr 23, 5:19 PM CDT, 1 hour 2 minutes before
Special Weather Statement National Weather Service Wichita KS 519 PM CDT Thu Apr 23 2020 KSZ067-232300- Reno KS- 519 PM CDT Thu Apr 23 2020 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Northwestern Reno County in south central Kansas... * Until 600 PM CDT. * At 517 PM CDT...National Weather Service meteorologists were tracking a strong thunderstorm near Zenith...moving east at 15 mph. * Wind gusts up to 50 mph and maybe some dime sized hail or smaller will be possible with this storm. * Locations impacted include... Sylvia and Plevna. LAT...LON 3812 9847 3810 9827 3794 9830 3796 9847 TIME...MOT...LOC 2218Z 277DEG 15KT 3804 9850
Special weather statement, Apr 23, 5:23 PM CDT, 58 minutes before
Special Weather Statement National Weather Service Wichita KS 523 PM CDT Thu Apr 23 2020 KSZ050-067-232245- Reno KS-Rice KS- 523 PM CDT Thu Apr 23 2020 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Northwestern Reno County in south central Kansas... Southern Rice County in central Kansas... * Until 545 PM CDT. * At 519 PM CDT...National Weather Service meteorologists were tracking a strong thunderstorm near Alden, or near Sterling... moving east at 30 mph. * Wind gusts up to 55 mph will be possible with this storm. * Locations impacted include... Sterling, Nickerson and Alden. LAT...LON 3811 9844 3829 9839 3824 9803 3807 9811 TIME...MOT...LOC 2222Z 288DEG 26KT 3820 9828
Special weather statement, Apr 23, 5:44 PM CDT, 37 minutes before
Special Weather Statement National Weather Service Wichita KS 544 PM CDT Thu Apr 23 2020 KSZ082-232315- Kingman KS- 544 PM CDT Thu Apr 23 2020 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Southwestern Kingman County in south central Kansas... * Until 615 PM CDT. * At 541 PM CDT...National Weather Service meteorologists were tracking a strong thunderstorm 8 miles northeast of Nashville, or 12 miles east of Isabel...moving east at 25 mph. * Wind gusts up to 50 mph will be possible with this storm. * Locations impacted include... Willowdale, Spivey and Cleveland. LAT...LON 3763 9846 3763 9812 3745 9811 3745 9846 TIME...MOT...LOC 2244Z 269DEG 20KT 3754 9834
Special weather statement, Apr 23, 6:00 PM CDT, 21 minutes before
Special Weather Statement National Weather Service Wichita KS 600 PM CDT Thu Apr 23 2020 KSZ051-232330- McPherson KS- 600 PM CDT Thu Apr 23 2020 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Southwestern McPherson County in central Kansas... * Until 630 PM CDT. * At 558 PM CDT...National Weather Service meteorologists were tracking a strong thunderstorm near Windom, or 9 miles northwest of Inman...moving east at 25 mph. * Wind gusts up to 50 mph will be possible with this storm. * Locations impacted include... Mcpherson, Windom and Mcpherson Airport. LAT...LON 3828 9759 3826 9793 3843 9792 3848 9759 TIME...MOT...LOC 2259Z 264DEG 21KT 3835 9786
Special weather statement, Apr 23, 6:10 PM CDT, 11 minutes before
Special Weather Statement National Weather Service Wichita KS 610 PM CDT Thu Apr 23 2020 KSZ067-232345- Reno KS- 610 PM CDT Thu Apr 23 2020 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Central Reno County in south central Kansas... * Until 645 PM CDT. * At 607 PM CDT...National Weather Service meteorologists were tracking a strong thunderstorm near Partridge, or 8 miles north of Pretty Prairie...moving east at 25 mph. * Wind gusts up to 50 mph will be possible with this storm. * Locations impacted include... Haven, Arlington, Partridge, Yoder and Cheney Lake. LAT...LON 3781 9819 3799 9819 3800 9778 3781 9777 TIME...MOT...LOC 2309Z 268DEG 21KT 3791 9803
Special weather statement, Apr 23, 6:21 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Wichita KS 621 PM CDT Thu Apr 23 2020 KSZ082-232345- Kingman KS- 621 PM CDT Thu Apr 23 2020 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Southeastern Kingman County in south central Kansas... * Until 645 PM CDT. * At 619 PM CDT...National Weather Service meteorologists were tracking a strong thunderstorm 10 miles south of Kingman...moving east at 35 mph. * Wind gusts up to 50 mph will be possible with this storm. * Locations impacted include... Norwich, Murdock, Spivey, Cleveland and Rago. LAT...LON 3739 9820 3760 9821 3763 9781 3739 9781 TIME...MOT...LOC 2320Z 268DEG 28KT 3749 9809
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 3:02 PM CDT | Special Weather Statement | ICT | Russell | 28 min |
| Apr 23, 3:49 PM CDT | Special Weather Statement | ICT | Barton | 26 min |
| Apr 23, 4:02 PM CDT | Special Weather Statement | ICT | Barton | 28 min |
| Apr 23, 4:29 PM CDT | Special Weather Statement | ICT | Barton | 46 min |
| Apr 23, 5:19 PM CDT | Special Weather Statement | ICT | Reno | 41 min |
| Apr 23, 5:23 PM CDT | Special Weather Statement | ICT | Rice | 22 min |
| Apr 23, 5:44 PM CDT | Special Weather Statement | ICT | Kingman | 31 min |
| Apr 23, 6:00 PM CDT | Special Weather Statement | ICT | McPherson | 30 min |
| Apr 23, 6:10 PM CDT | Special Weather Statement | ICT | Reno | 35 min |
| Apr 23, 6:41 PM CDT | Special Weather Statement | ICT | Sedgwick | 49 min |
| Apr 23, 6:51 PM CDT | Special Weather Statement | ICT | Sedgwick | 39 min |
Nearby
Special Weather Statements in Kansas, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.